MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/200/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/200/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430496
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 self-expandable stent system was selected for treatment of the sfa.The pulsar-18 t3 was introduced over a v18 bsx wire but could not pass the hemostatic valve of the 4 french cordis sheath.Some force was needed when the stent deployed partially.The sds system could be withdrawn out of the sheath without any problem.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the outer shaft has been retracted by about 6 mm.The stent has been partially released inside the introducer sheath.The outer shaft is compressed and pinched at two locations in its distal portion, indicating application of a pushing force despite meeting resistance.In the stent area the outer layer of the outer shaft is scraped off.Outside of the deformed zone the outer shaft diameter complies with the specification.Inspection of the remainder of the device revealed no other damage or irregularity.The introducer sheath used in the intervention was returned separately.The returned introducer sheath shows no obvious damage or irregularity.The inner diameter of the introducer sheath was found to be 1.44 mm.Review of the product release documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.During final inspection, the outer shaft of every stent system undergoes visual inspection and a 100 percent control of the outer shaft diameter is performed.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The root cause for the complaint event is most likely related to a tolerance issue with the introducer sheath used in the intervention.

Brand Name
PULSAR-18 T3 5/200/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15988040
Report Number1028232-2022-06477
Device Sequence Number6208785
Product Code NIP
UDI-Device Identifier07640130446946
UDI-Public(01)07640130446946(17)2508
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2025
Device Model Number430496
Device Catalogue NumberSEE MODEL NO.
Device Lot Number07223470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown